# SDR 98ZZZX631

- Difficulty date: November 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N272HJ
- Make and model: Piper PA-31-310
- Aircraft serial: 317712055
- System (JASC): 5520 · Elevator Structure
- Part: Boot
- Part number: 453226
- Condition: Missing
- Location: Elevator
- Part time: 3,572 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND ONE ELEVATOR COUNTER BALANCE LEADING EDGE BOOT MISSING AND THE FIBERGLASS SUB-SURFACE WAS ERODED.  THE OTHER BOOT WAS TORN WHICH ALLOWS WATER TO GET INISDE THE BOOT WHICH WILL CHANGE THE BALANCE OF THE CONTROL SURFACE.
